Alert archive / Kansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 249, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 24, 2005, 6:24 PM MDT for Sherman County, Wallace County, Kansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2005, 6:24 PM MDT (00:24 UTC)
- Expired
- Jul 24, 2005, 6:52 PM MDT
- In force
- 28 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
Counties Sherman County, KS, Wallace County, KS
The radar
The Goodland radar (KGLD), 26 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 2:00 PM MDT, 4 hours 24 minutes earlier.
Area forecast discussion, Jul 24, 2:00 PM MDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 200 PM MDT SUN JUL 24 2005 .SHORT TERM... (TONIGHT - WEDNESDAY) TONIGHT...BOUNDARY/FRONT DRAPED ACROSS THE AREA HAS SHOWN A TENDENCY TO DRIFT SLOWLY EAST OVER THE PAST 12 HOURS. MODELS SPLIT ON WHAT WILL BE THE FOCUS FOR CONVECTION...ETA/WRF SAY THE BOUNDARY...WHILE GFS/RUC/HPC KEEP DEVELOPMENT CONFINED TO UPSLOPE REGIME WEST OF THE BOUNDARY. SUBTLE VORT MAX EJECTING OUT OF NORTHERN COLORADO THIS AFTERNOON AND EVENING WOULD FAVOR THE POST FRONTAL AREA...AND GIVEN CURRENT RADAR MOSAIC WILL LEAN IN THAT DIRECTION. WEAK 500MB FLOW WILL PRECLUDE ORGANIZED SEVERE THREAT...THOUGH ENOUGH INSTABILITY AVAILABLE FOR A FEW PULSE STORMS WITH ATTENDANT WIND/HAIL THREAT THROUGH ABOUT 06Z. MONDAY...BOUNDARY WILL CONTINUE TO SLIDE OFF TO THE EAST. DURING THE DAY...STRONG COLD FRONT WILL MOVE THROUGH NORTHERN/CENTRAL NEBRASKA. THE FORECAST AREA WILL SEE LIGHT NORTHWEST WINDS AHEAD OF THE FRONT. UPPER SUPPORT WOULD ALSO POINT TO BULK OF PRECIPITATION STAYING NORTH OF THE AREA. 850MB TEMPERATURES SUPPORT ONE MORE DAY OF HEAT...UPPER 90S WEST TO LOWER 100S EAST. MONDAY NIGHT...STRONG COLD FRONT WILL MOVE THROUGH WITH UPSLOPE/NORTHEAST WINDS OVERSPREADING THE AREA AFTER 06Z. VORT MAX FORECAST TO MOVE OUT OF CENTRAL COLORADO AND ACROSS THE AREA PROVIDING ADDITIONAL LIFT. WILL FOLLOW GUIDANCE AND BUMP UP TO LIKELY CATEGORY. TUESDAY...MODELS CONTINUE TO BE COLD AND WET. EVEN THE ECMWF/WHICH WAS WARM ON PREVIOUS RUNS/HAS COME INTO LINE. COORDINATION WITH SURROUNDING OFFICES HAS RESULTED IN DROPPING HIGH TEMPERATURES SIGNIFICANTLY. WILL HAVE A MORNING CHANCE OF THUNDERSTORMS IN EASTERN AREAS AS UPPER VORT MAX WILL STILL BE EXITING THAT AREA. FOR THE AFTERNOON THINK CONVECTION WILL DEVELOP IN POST FRONTAL UPSLOPE REGIME ACROSS A GOOD PORTION OF THE AREA AND KEPT CHANCE POPS INTACT. ACTIVITY EXPECTED TO WIND DOWN TUESDAY NIGHT FROM NORTH TO SOUTH. WEDNESDAY...WEAK NORTHWEST FLOW FORECAST ALOFT...WITH UPSLOPE AT THE SURFACE. INSTABILITY FORECAST TO DEVELOP ACROSS WESTERN ZONES. MOST LOW LEVEL MOISTURE WILL BE ROBBED BY FRONT DRAPED ACROSS RED RIVER VALLEY BY THAT TIME. HOWEVER WILL KEEP SOME SLIGHT CHANCE AFTERNOON AND EVENING MENTION FOR ANY ISOLATED STORMS DEVELOPING ON PALMER AND MOVING ACROSS SOUTHWESTERN ZONES WITH MEAN FLOW. TEMPERATURES WILL REMAIN BELOW NORMAL. .LONG TERM... (THURSDAY - SUNDAY) UPPER AIR PATTERN WILL FEATURE A SOUTHERN STREAM SHORTWAVE DIGGING INTO THE SOUTHEASTERN STATES....RISING HEIGHTS ACROSS THE ROCKIES...AND ANOTHER TROUGH MOVING INTO THE GREAT BASIN. 500MB HEIGHTS OVER THE CENTRAL HIGH PLAINS BEGIN THE PERIOD NEAR CLIMO BUT BY THE WEEKEND ALL GFS ENSEMBLE MEMBERS ARE ABOVE CLIMO UNDER THE SKINNY RIDGE PINCHED OFF BY THE COASTAL SYSTEMS. THUS GRADUALLY WARMING TEMPERATURES SEEMS TO BE THE WAY TO GO. EASTERN SYSTEM WILL SUPPORT COLD FRONT WHICH WILL STALL ACROSS CENTRAL TEXAS AND ESSENTIALLY ROB DEEP MOISTURE SOURCE. CONVECTIVE INITIATION WILL BE CONFINED TO THE COLORADO MOUNTAINS...AND WITH WEAK FLOW UNDER THE RIDGE DO NOT ANTICIPATE MUCH STORM MOTION. WILL THEREFORE GO WITH A DRY FORECAST AT THIS TIME. .GLD WATCHES/WARNINGS/ADVISORIES... .KS...NONE. .NE...NONE. .CO...NONE. && JDK
Hazardous weather outlook, Jul 24, 10:33 AM MDT, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1033 AM MDT SUN JUL 24 2005 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251645- CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS- RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS- WICHITA KS-YUMA COUNTY CO- 1033 AM MDT SUN JUL 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP AND SPREAD ACROSS THE AREA WEST OF A LINE FROM LEOTI TO NORTON KANSAS DELINEATED BY A STATIONARY SURFACE BOUNDARY AFTER 1 PM MDT (2 PM CDT). THE PRIMARY THREATS FROM THESE THUNDERSTORMS WILL BE STRONG GUSTY WINDS...CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. THUNDERSTORM COVERAGE WILL DIMINISH DURING THE LATE EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL RETURN ON TUESDAY EVENING AS A COLD FRONT MOVES SOUTH OF THE AREA AND BECOMES NEARLY STATIONARY OVER THE TEXAS PANHANDLE. A FEW OF THE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MCGUIRE/LOCKHKART
Nearby
Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.